MAUDE Adverse Event Report: CARDINAL HEALTH MONOJCT 35ML SYR L-LOCK; SYRINGE, PISTON

CARDINAL HEALTH MONOJCT 35ML SYR L-LOCK; SYRINGE, PISTON
Model Number 1183500777
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 11/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that a pharmacy technician had a medication splashed in her face due to luer tip break issue.Additional information was received from the customer and stated that the tip broke and resulted in splashing of hazardous drug doxil (doxorubicin liposomal) into the employee's right eye.The technician was immediately reported to employee health, was then sent to advent health emergency room (er).Also, the following week the employee was sent to be observed by an optometrist.No evidence of damage was detected.The employee has a follow-up appointment on (b)(6) 2021.
 
Additional Manufacturer Narrative
Since a lot number was not provided, the device history record could not be performed.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.Three pictures have been provided for the evaluation.Upon visual inspection, in the first picture provided a top-down view of two syringes can be observed.One syringe appears to be used with the tip broken off.The second syringe contains some sort of connector and appears to be fully functional with connector intact.In the second picture provided, an angled side view with syringe graduations visible can be observed.One syringe appears to be used with plunger rod pull back to approximately the 5 ml graduation with the tip broken off.The second syringe has the plunger rod fully inserted and no issues appear to be present.In the third picture provided, a top-down view of two syringes can be observed.One syringe appears to be used with plunger rod pulled back with the tip broken off.The second syringe has the plunger rod fully inserted and no issues appear to be present.Some potential causes for the syringe tip to break during use are damaged incurred during the syringe molding, assembly, printing, or packaging process; during further processing or handling at the customer¿s point of use; or due to user technique.The following control mechanisms are in place to prevent the occurrence and acceptance of the reported condition during molding, printing, assembly, and packaging processes, and to ensure components and finished product meet all quality inspection standards during the syringe assembly processes.The manufacturing site maintains material verification processes.The raw materials must pass an inspection and certification review before release to the floor for production.The manufacture of all molded components is conducted within a validated process inside a controlled manufacturing area.The critical dimensions of the molded components are gauged to ensure molded components meet dimensional specifications and are visually and physically tested for adherence to the quality inspection standard.If problems were detected during processing, non-conforming product would be identified and segregated.Molding, printing, assembly, and packaging machine maintenance requirements are documented.Records of maintenance activities are maintained.Personnel are trained and certified in the operation of the molding, printing, assembly, and packaging equipment.Personnel are trained and certified in the process of product evaluation and documentation requirements.During manufacturing, process inspectors inspect product at periodic intervals to ensure it meets acceptable quality limits.Process inspectors are required to conduct visual and physical evaluations at prescribed intervals and cannot release product unless the required aql has been met per the specification.Procedures and standard work instructions exist for the set-up, operation, and maintenance of the molding machines and assembly machines.Cleaning and maintenance requirements are defined and implemented to ensure continuing process capability.All lots and shop orders are visually and physically inspected to the quality inspection standard and the statistical sampling must meet the acceptable quality limit requirements during the molding and assembly process.A lot cannot be released unless it passes specification requirements.This syringe is intended to be a single use syringe and not qualified as a prefill syringe.Without a physical sample, a more complete investigation cannot be performed, and the control mechanisms are in place to prevent the reported issue from occurring therefore, it cannot be confirmed to be manufacturing-related.At this time, a corrective and preventive action is not deemed necessary.A quality alert will be distributed to all necessary quality and production personnel to heighten awareness of this reported condition.If additional information is obtained, or the sample is returned, this file will be re-opened for further investigation.This complaint will be used for tracking and trending purposes.

Brand Name
MONOJCT 35ML SYR L-LOCK
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer (Section G)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13082867
Report Number1915484-2021-01268
Device Sequence Number17479406
Product Code FMF
UDI-Device Identifier10884521010826
UDI-Public10884521010826
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1183500777
Device Catalogue Number1183500777
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown